|No meds. Why facial wasting
May 2, 2008
I was diagnosed hiv+ 5/28/97. I was taking epivir and zerit until 11/24/00. I always tested below 50copies and cd-4 of 900. As of now with no meds. since I stopped, My most recent result's were 123 copies viral and 500+ cd-4. If I am staying healthy, Why do I still have facial wasting from when I was on meds? What can I do naturally that will bring my face back? I'm not bad looking, but my face is sunken while the rest of my body has come back remarkably (behind).
| Response from Dr. Pierone
We don't really even know what causes facial lipoatrophy, although mitochondrial toxicity of fat cells probably plays an important role.
If you have been off medications for 7 years and there has been no improvement in your facial wasting then it seems unlikely that it will come back on its own. Treatment with one of the facial fillers is an option to bring your face back. But I suppose injection of foreign substances under the skin of the face to restore facial structure would not be considered natural. It is pretty damn unnatural when you think about it, but it certainly works.
It is great to see that your numbers remain terrific off antiretroviral therapy. Best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Touching Sperm Sign Of HIV AIDS
- Sinus Infection After Sex With Hooker Condom Broke Worried I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
- Swollen Lymph Nodes After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- How Long Does It Take To Show Signs Of Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.